PDA

View Full Version : Just abit of advice please



michelle
24th September 2012, 22:50
Hi all

My mums MND seems to be progressing quite quickly in the last few months. She was prescribed ruizole by her neurologist in August but if you can't eat, swallow, drink, talk, walk or use one of your arms and have regular spasms in your one good, given the side effects of the ruizole, is there much point in taking it?

Best wishes

Michelle

luce
24th September 2012, 23:03
Hi
I guess it is down to your mum whether she wants to take it, my mum did take one or two doses but then decided it wasn't for her, however she was very pleased that she was offered it so she could make her own choice
take care
luce

BuzzerB
25th September 2012, 10:26
Hi all

My mums MND seems to be progressing quite quickly in the last few months. She was prescribed ruizole by her neurologist in August but if you can't eat, swallow, drink, talk, walk or use one of your arms and have regular spasms in your one good, given the side effects of the ruizole, is there much point in taking it?

Best wishes

Michelle


Hi Michelle

Not everyone suffers side effects. I have been taking Rilutek for the past two months and have not noticed any changes and as it is only supposed to halt progress for approx three months it must be working. I was very lucky being diagnosed within four months of visiting doctor (including a loss of a month while in USA) and onto Rilutek two weeks after. Although my symptoms were quite mild I was fortunate that my doctor (private) had experience of two previous cases.

Keith.

pete
25th September 2012, 11:02
Hello michelle,

Hope your ok .long time since we last chatted, I can only say that I have taken it for some time ,and i had no side effects , But as to if its worth it , can honestly say I do not know ,,its a drug that you take wishing it did more ,and you will never know if it worked or not , i was told it delayed onset ,but from what you have said about your mom it sounds as if its too little to late , but if she can take it and it helps bonus, if not and she isnt made ill by it , then nothing lost, sorry to hear she sounds to be having a rough time of late , You take care and wish you and your mom all the best,

regards
pete

mellonius
25th September 2012, 16:40
I view Riluzole as some people view God [I don't believe but I'll go church now and then....just in case..] I take Riluzole - as long as there are no side e!ffects.....just in case. Do the same! Regards Mel

ccinjersey
25th September 2012, 18:36
Hi All

Just need to know is Riluzole the only medication available to help with MND? it sounds from the posts it is not very effective? Or is this a medication the varies from person to person on it effectiveness? Sorry this next question my sound naive, but is this the one and only medication to help with symptoms??

CC

MikeFD
25th September 2012, 19:09
Hi cc,

Yes, Riluzole is the only drug approved in the UK for the treatment of MND - click here (http://www.mndassociation.org/life-with-mnd/treatment-and-care/Riluzole) to view a brief note by the MND Association about it.

If you click here (http://www.mndassociation.org/Resources/MNDA/Life%20with%20MND/Information%20Sheet%2009%20-%20Riluzole.pdf), you can view a PDF document from the Association which gives more details. Or, if you 'right' click the second link above and select 'Save link as . . .' (Firefox, Chrome) or 'Save target as . . .' (IE), you can save the document to your computer for later reference.

Best regards,

Mike.

michelle
25th September 2012, 22:03
Hello michelle,

Hope your ok .long time since we last chatted, I can only say that I have taken it for some time ,and i had no side effects , But as to if its worth it , can honestly say I do not know ,,its a drug that you take wishing it did more ,and you will never know if it worked or not , i was told it delayed onset ,but from what you have said about your mom it sounds as if its too little to late , but if she can take it and it helps bonus, if not and she isnt made ill by it , then nothing lost, sorry to hear she sounds to be having a rough time of late , You take care and wish you and your mom all the best,

regards
pete

Hi Pete
It has been a long time, hope your keeping strong and well. It's seems that my mum has the sprinting version of this disease, in January all that was wrong was a nasely tone and a bit of weakness in her limbs. We are now at bipap machines, feed tubes and pumps and communicating through writing. I new it would come just not this quickly. I think you're right about the ruizole, the suck it and see tactic seems logical, you really would think they make it in liquid form though so tablet crushing is a pain.

Thanks again

All the best

Michelle

michelle
25th September 2012, 22:13
Hi cc,

Yes, Riluzole is the only drug approved in the UK for the treatment of MND - click here (http://www.mndassociation.org/life-with-mnd/treatment-and-care/Riluzole) to view a brief note by the MND Association about it.

If you click here (http://www.mndassociation.org/Resources/MNDA/Life%20with%20MND/Information%20Sheet%2009%20-%20Riluzole.pdf), you can view a PDF document from the Association which gives more details. Or, if you 'right' click the second link above and select 'Save link as' or similar, depending on your browser, you can save the document to your computer for later reference.

Best regards,

Mike.

Hi mike,

Thanks for the link should have looked at this before, just copied this from the PDF

Riluzole should not be dissolved in water as it does not dissolve well.

Please note: tablets should not be crushed in order to feed through a PEG tube as this may block the tubing. If swallowing riluzole becomes particularly problematic, please consult your health care team for advice.
Some people may wish to review their continued use of riluzole if it is difficult to administer, or in the latter stages of MND. If this is being considered, it may be helpful to discuss this with your specialist.

Think ill give the neuro a call tomorrow

Thanks again

Michelle

Michaeldw
5th October 2012, 20:41
Hi

I tried Riluzole for 3 months and became very lethargic and depressed so stopped taking it.

Regards
Michael

bakeit Forum